Menu
Jump to content

What's with the ads?

Jenny in Florida

Experiences with Sertraline/Zoloft?

Recommended Posts

If so, I'd appreciate hearing about what kind of side effects you had, when they showed up, how long they lasted, etc.

Also, on the up side, how long was it before you noticed you started feeling better?

Thanks.

Share this post


Link to post
Share on other sites

It's been decades since I took it, but if I recall correctly, I felt improvement pretty quickly.  But I gained fifteen pounds pretty quickly, too, and switched to something else.

Share this post


Link to post
Share on other sites

I took it for years with no side effects unless I missed a dose.  Then I felt weird.  Not flu like symptoms, but just weird.  I can't remember how long it took me to feel better, but it was pretty quick.  

My younger daughter started it really young....she was on a different SSRI at five and switched to zoloft at seven or so, when she could swallow pills, because we thought it might be more effective.  She improved dramatically literally overnight and has never had any issues.

My older kid started it this fall.  It did take about six weeks to kick in but has worked well.  Also no side effects that we've noticed.  

Share this post


Link to post
Share on other sites

for an adult or a teen?   I have one who took it as a teen.  it was bad, really bad, I refused to even try another antidepressant for that teen bad.

Share this post


Link to post
Share on other sites

My dd(27) is on this.  She gained 15-20 pounds in the first 2 months.  After the 2nd week she started having major insomnia.  About 8 weeks in she started having tummy issues. 

DD has anxiety and depression issues and had a baby in December (so postpartum).  She started having stress seizures and was put on this.  She is still having seizures daily (but not as many).  Lack of sleep is the biggest component of her anxiety/depression right now!

She is hoping Dr will move her off of it and perhaps try a different one or go back to just the anti-anxiety med.

-

About 20 years ago I was on it for a brief period.  I had chronic dry mouth and absolute NO 'tea' drive almost immediately.  All went away when I stopped.

 

Share this post


Link to post
Share on other sites
5 minutes ago, gardenmom5 said:

for an adult or a teen?   I have one who took it as a teen.  it was bad, really bad, I refused to even try another antidepressant for that teen bad.

 

An adult. Can we define "bad?"

Share this post


Link to post
Share on other sites

I’ve taken it before, no major side effects. I did have bad side effects on some other antidepressants and mood stabilizers as a teen, but Zoloft was no prob.  
 

Be aware, the dose may need to be tweaked upward a bit.  If there is no effect on mood after three or so weeks try a higher dose and that may be the ticket.

  • Like 1

Share this post


Link to post
Share on other sites

One of my male teens has been taking this for 7-8 years for anxiety. We noticed improvement very quickly, and we have not identified any side effects. He does get a little sleepy until his body normalizes dosage increases, and we do notice when he misses a pill.  He definitely has not gained any weight from the medicine. I believe he started at 25 mg around 2nd/3rd grade and is now taking 100mg/day at 5'11" and 150 lbs.

About 1-2 months after he went on the medicine, I asked him what he thought about it. He told me that he never wanted to go back to the way things were before the pills. I still tear up thinking about it, especially given how young he was at the time. His life was very tough in many ways before the meds. He still has moments, but nothing, nothing like pre-medication.

 

  • Like 3

Share this post


Link to post
Share on other sites
5 minutes ago, 2squared said:

One of my male teens has been taking this for 7-8 years for anxiety. We noticed improvement very quickly, and we have not identified any side effects. He does get a little sleepy until his body normalizes dosage increases, and we do notice when he misses a pill.  He definitely has not gained any weight from the medicine. I believe he started at 25 mg around 2nd/3rd grade and is now taking 100mg/day at 5'11" and 150 lbs.

About 1-2 months after he went on the medicine, I asked him what he thought about it. He told me that he never wanted to go back to the way things were before the pills. I still tear up thinking about it, especially given how young he was at the time. His life was very tough in many ways before the meds. He still has moments, but nothing, nothing like pre-medication.

 

Yeah, putting my younger kid on it was, far and away the best parenting call we ever made.  I was really reluctant to do so, because she was so young, but it was so life enhancing in so many ways and improved the lives of everyone in the family immensely.

Share this post


Link to post
Share on other sites

My dd22 has taken it. Slight flu like feeling achy slight headaches tiny bit of nausea for a week or 2. After 3 days she noticed marked improvement in mood. She slowly worked up to full dose and after she got on the full dose for a week or so she was better than she’d been in years. Major major difference in her.

Share this post


Link to post
Share on other sites

Thank you all very much for answering. Coincidentally, my doctor called about 10 minutes ago and said she is switching me to something different.

  • Like 1

Share this post


Link to post
Share on other sites
2 hours ago, Jenny in Florida said:

 

An adult. Can we define "bad?"

I'll PM you.   But it's a documented side effect in teens.  So much so, when dd (pharmD) heard he was going on it, she expressed concern to make sure I knew the risks.

Share this post


Link to post
Share on other sites
1 hour ago, Jenny in Florida said:

Thank you all very much for answering. Coincidentally, my doctor called about 10 minutes ago and said she is switching me to something different.

 

Did she give a reason?  

Share this post


Link to post
Share on other sites
1 hour ago, Jenny in Florida said:

Thank you all very much for answering. Coincidentally, my doctor called about 10 minutes ago and said she is switching me to something different.

Of course she did, lol. 

Share this post


Link to post
Share on other sites

Just fyi-Check on the new one she recommended.  Some of the newer meds have more side effects than Zoloft, which has been around for a long time.  They are also much much tougher to get off of. (So I’ve heard).  I specifically asked for an old time med like Zoloft.  

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...